The Naked Scientists

The Naked Scientists Forum

Author Topic: Is there a way to build up blood veins for Iv's and blood draws?  (Read 8347 times)

Offline Karen W.

  • Moderator
  • Naked Science Forum GOD!
  • *****
  • Posts: 31653
  • Thanked: 5 times
  • "come fly with me"
    • View Profile
The reason I ask is that I have been in and out of the hospital for the last two weeks on and off Iv's getting blood draws and having fluids and things put in and fluids and things taken..LOL Basically an oil change.. Heres my question as I have progressed and the blood draws have increased along with multiple iv's I and the hospital staff have decided that my veins are deciding to hide whenever a nurse or phlebotomist comes near! LOL.. It is becoming increasingly hard and extremely more painful to draw blood or even find the vein with each visit.

Now years ago my mom was dying of cancer and this happened to her, they said her veins were collapsing.. I think I recall an oncology nurse telling her to start squeezing a tennis ball or Cush ball several sessions a day to build muscle and pump  up veins to make them more accessible. Is this true will it help to avoid this kind of thing. I have severe ones on the inside of my thigh upper arms near elbow joints etc etc. I am bruising like crazy...These are very mild compared with some other ones I have had lately..


Here are the piccy's.. any suggestions would be most welcome right now as my hands are really sore when I rub them against things.. feels as if the iv is still in there but more sore now then the actual event!







« Last Edit: 12/11/2007 05:10:12 by Karen W. »


 

Offline Andrew K Fletcher

  • Neilep Level Member
  • ******
  • Posts: 2331
  • KIS Keep It Simple
    • View Profile
Karen could you add this to your other thread including the picture as IBT causes varicose veins to get smaller because it increases the negative tension in the veins and pulls them in, first observed with varicose veins in my wife, mother and father and 2 nurses in Torbay. I did predict this would happen if you recall. Any photographs of your veins from over 2 weeks ago?

This is a really god sign that fluid is now flowing from the surrounding tissue into the venous return instead of flowing out because the pressure inside the veins is too high.

Another explanation is observed when people have too many injections in a vein, this can indeed cause the veins to be reduced in size, put the two together and we have an answer.

One suggestion is to ask if these samples are in any way going to improve your level of care.

Andrew
 

Offline Karen W.

  • Moderator
  • Naked Science Forum GOD!
  • *****
  • Posts: 31653
  • Thanked: 5 times
  • "come fly with me"
    • View Profile
I posted it in both threads.. I had my iodine mri and have also been admitted three times in the last two weeks.
The doctors have chose to put me on another diretic..additional 40 MG of lasix to take on top of my other..it IS A GENERIC CALLED "FUROSEMIDE" but this week they will have to check potassium level because of loss in an attempt to get the water out it is reeking havoc in my kidneys and my lower extremities, the kidney I understand is supposed to be able to rid the body of the excess but it is not doing that!

They are afraid I will lose too much potassium with the water loss!
 

The Naked Scientists Forum


 

SMF 2.0.10 | SMF © 2015, Simple Machines
SMFAds for Free Forums